MAUDE Adverse Event Report: SMITHS HEALTHCARE MANUFACTURING S.A. DE C.V. PORTEX MAXILLO FACIAL NASAL SOFT SEAL CUFF TRACHEOSTOMY TUBE; TUBE, TRACHEAL (W/WO CONNECTOR)

SMITHS HEALTHCARE MANUFACTURING S.A. DE C.V. PORTEX MAXILLO FACIAL NASAL SOFT SEAL CUFF TRACHEOSTOMY TUBE; TUBE, TRACHEAL (W/WO CONNECTOR)
Catalog Number 100/133/070
Medical Device Problem Codes Inflation Problem (1310); Unintended Deflation (4061)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/18/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Event or Problem Description
It was reported that the device lost pressure upon inflation of the cuff.Non-reflux valve in the reservoir was failing.The user got 2 more size 7.0mm tubes.The first tube did fail, prior to insertion.The second tube held fast.It was the staff noticed immediately that the cuff deflated.The event occurred on (b)(6) 2023.There was a delay in therapy.There was patient involvement and no patient harm/adverse event reported.One bag was "contaminated" as it was inserted in a patient's airway prior to discovering the issue.The other was not "contaminated", but as it was transported in the same bag.The customer states that the treatment of both bags as "contaminated"."the tubes have all come from the same batch.".
 
Additional Manufacturer Narrative
H3 and h6.Evaluation codes: updated.Two device samples were received in used condition, in a plastic bag.During visual inspection no damage or other defects were detected on the samples.Both devices were leak tested and one sample did not pass the test and the other one passed.To identify the leak in the failed device, the sample was inflated with the use of a syringe, then submerged under water, where the leak was identified in the cuff.Based on the analysis performed on the samples, the failure mode of ¿valve issue¿ was not confirmed and the failure mode of ¿cuff deflation / leakage¿ and ¿cuff loses pressure¿ was confirmed.One of the samples has a tear on the cuff.This type of tear can be caused when the cuff inflated is in contact with some sharp edge, the unit is observed used, it seems that it got stuck during the intubation process and when pulling the device caused this leak.However, root cause cannot be associated with the manufacturing process since the failure reported could not be reproduced using the tools from assembly process.A device history record (dhr) review reported no discrepancies or non-conformances during the manufacturing of the reported lot number.No action was taken as the complaint was not caused from manufacturing.

Brand Name
PORTEX MAXILLO FACIAL NASAL SOFT SEAL CUFF TRACHEOSTOMY TUBE
Common Device Name
TUBE, TRACHEAL (W/WO CONNECTOR)
Manufacturer (Section D)
SMITHS HEALTHCARE MANUFACTURING S.A. DE C.V.
ave calidad no. 4, parque
tijuana
MX 
Manufacturer Contact
reed covert
6000 nathan lane north
minneapolis, MN 55442
2247062300
MDR Report Key18527567
Report Number9617604-2024-00055
Device Sequence Number20436068
Product Code BTR
UDI-Device Identifier15019315020353
UDI-Public(01)15019315020353(17)280410(10)4386932
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K931735
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 04/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number100/133/070
Device Lot Number4386932
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer12/21/2023
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/19/2023
Supplement Date Received by Manufacturer03/12/2024
Initial Report FDA Received Date01/17/2024
Supplement Report FDA Received Date04/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/24/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown